Alert archive / Connecticut / Special Weather Statements in 2011

Special Weather Statement, NWS Boston/Norton, MA

July 3, 2011

NWS Boston/Norton, MA issued this special weather statement at Jul 3, 2011, 1:39 PM EDT. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2011, 1:39 PM EDT (17:39 UTC)
Expired
Jul 3, 2011, 2:30 PM EDT
In force
51 min
Issued by
NWS Boston/Norton, MA

The radar

The Boston radar (KBOX), 107 km from the middle of the area, began a volume at 17:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 5.7 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2011-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 291 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2011-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
291 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
875 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

155 
WWUS81 KBOX 031739
SPSBOX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
139 PM EDT SUN JUL 3 2011

CTZ002-003-031830-
HARTFORD CT-TOLLAND CT-
139 PM EDT SUN JUL 3 2011

AT 133 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
DEVELOPING THUNDERSTORM CAPABLE OF PRODUCING LOCALLY HEAVY DOWNPOURS 
AND FREQUENT LIGHTNING.  THE THUNDERSTORM WAS OVER EAST WINDSOR...OR 
ABOUT 5 MILES NORTHWEST OF VERNON...MOVING SOUTHEAST AT 15 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...ROCKVILLE...MANCHESTER...
  VERNON...BOLTON...STORRS...HEBRON...COVENTRY AND ANDOVER.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4180 7221 4163 7238 4183 7268 4194 7259

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Jul 3, 11:33 AM EDT, 2 hours 6 minutes earlier.

Area forecast discussion, Jul 3, 11:33 AM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1133 AM EDT SUN JUL 3 2011

.SYNOPSIS...
A WEAK WARM FRONT WILL LIFT INTO SOUTHERN NEW HAMPSHIRE THIS
AFTERNOON AND A SLOW MOVING COLD FRONT WILL TRAVERSE THE REGION
LATE THIS AFTERNOON AND TONIGHT. THESE WILL BRINGING SHOWERS AND
THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL. A SECONDARY COLD FRONT
MONDAY MAY PRODUCE AFTERNOON OR EVENING THUNDERSTORMS. HIGH
PRESSURE BUILDS INTO THE REGION TUE AND WED BRINGING DRY AND LESS
HUMID WEATHER TO THE AREA. ANOTHER COLD FRONT MAY IMPACT SOUTHERN
NEW ENGLAND THURSDAY. DRIER AND SEASONABLE WEATHER SHOULD RETURN
TO THE REGION FRI AND SAT.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
***AREAS OF SHOWERS/THUNDERSTORMS WITH LOCALLY HEAVY DOWNPOURS THIS
   AFTERNOON/EARLY EVENING***

1125 AM UPDATE...
SHOWERS AND THUNDERSTORMS HAVE MOVED OUT OF SOUTHERN VERMONT AND
INTO SOUTHERN NEW HAMPSHIRE AND NORTHERN WORCESTER COUNTY AS OF
1125 AM. THESE WERE WEAKENING AS THE MOVED TO THE EAST AND THEY
SHOULD AFFECT HILLSBOROUGH COUNTY NH AND MIDDLESEX COUNTY MA EARLY
THIS AFTERNOON. A MORE SIGNIFICANT AREA OF THUNDERSTORMS WITH
VERY HEAVY RAINFALL WAS IN EASTERN NY FROM ALBANY SOUTHWESTWARD
INTO NORTHERN NJ AND EASTWARD INTO BERKSHIRE COUNTY. SINCE THE
UPPER FLOW IS STILL OUT OF THE NORTH NORTHWEST...THIS AREA IS OF
MOST CONCERN FOR HAMPDEN COUNTY MA AND HARTFORD COUNTY CT FOR THIS
AFTERNOON. PRECIPITABLE WATER VALUES ARE HIGH IN THOSE
AREAS...AROUND 1.9 INCHES...INDICATING DEEP MOISTURE CONTENT IN
THE ATMOSPHERE. WE WILL CONTINUE TO MONITOR THIS AREA AND ISSUE ANY
FLOOD ADVISORIES OR FLASH FLOOD WATCHES IF NEEDED.

OTHERWISE...TEMPERATURES HAVE CLIMBED TO THE UPPER 70S IN EASTERN
AREAS WHERE A FEW PEEKS OF SUNSHINE HAVE OCCURRED. IT SHOULD MAX
OUT AROUND 80 DEGREES. THIS HAS MADE FOR A SURFACE BASED CAPE OF
500-1000 THERE. HAVE CONTINUED THE CHANCE OF SHOWERS AND THUNDERSTORMS
IN THE EAST SINCE THEY COULD DEVELOP AT ANY TIME. BUT THE MAIN
SYNOPTIC TRIGGERS ARE OUT WEST WHERE THERE IS A WARM FRONT MOVING
NORTH AND AN APPROACHING COLD FRONT.

WINDS ARE FAIRLY WEAK WITH NOT A LOT OF SHEAR. THUS WE ARE NOT
EXPECTING SEVERE THUNDERSTORMS. IT SHOULD BE NOTED THAT BOTH THE
GFS AND NAM SHOW HELICITIES INCREASING TO NEAR 300 IN A SMALL AREA
OF SE NH AND NE MA LATE THIS AFTERNOON. IT APPEARS TO BE IN
ASSOCIATION WITH THE WEAK WARM FRONT LIFTING NORTHWARD AND A BRIEF
INCREASE IN 925 MB SW WINDS. NOT ENOUGH INSTABILITY THERE TO BE OF
CONCERN FOR SEVERE. HOWEVER WITH ALL THUNDERSTORMS...FREQUENT
LIGHTNING IS POSSIBLE. IF PLANNING OUTDOOR ACTIVITIES...PAY CLOSE
ATTENTION TO THUNDERSTORMS AND IF THUNDER ROARS GO INDOORS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
TONIGHT...LINGERING SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
PARTICULARLY ACROSS THE EASTERN ZONES THIS EVENING. MOST OF THIS
ACTIVITY SHOULD BE OUT OF THE AREA BY MIDNIGHT. PARTIAL CLEARING
IS POSSIBLE...BUT WITH PLENTY OF LOW LEVEL MOISTURE IN PLACE AND
WET GROUND IN MANY PLACES...EXPECT AREAS OF FOG TO DEVELOP. SOME
OF THE FOG MAY BECOME LOCALLY DENSE SO WILL HAVE TO KEEP AN EYE ON
THIS POTENTIAL. LOWS SHOULD GENERALLY REMAIN IN THE 60S.

MONDAY ACTUALLY LOOKS TO BE A BIT BETTER FOR DEVELOPING CONVECTION
THAN TODAY. THE INSTABILITY LOOKS A BIT BETTER WITH MODELS
FORECASTING ANYWHERE FROM 1500 TO 3000 J/KG OF SBCAPE. PWATS DROP
CONSIDERABLY SUNDAY EVENING SO HEAVY RAIN IS NOT AS BIG A THREAT.
WIND FIELDS ARE STILL FAIRLY WEAK AND THE BETTER DYNAMICS ARE TO
THE NORTH SO NOT EXPECTING SEVERE BUT ISOLATED TO SCATTERED
THUNDERSTORMS ARE A POSSIBILITY. HAVE GONE WITH SLIGHT CHANCE TO
CHANCE POPS.

WITH DEWPOINTS IN THE MID TO UPPER 60S AND 850MB TEMPS NEARING 16C
EXPECT INDEPENDENCE DAY TO BE A MUGGY SUMMER DAY. HIGH TEMPS
SHOULD BE IN THE UPPER 80S MOST LOCATIONS WITH 65 TO 85 PERCENT
RELATIVE HUMIDITY FOR MUCH OF THE DAY.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
HIGHLIGHTS...
* LOW AMPLITUDE TROF OVER THE NORTHEAST THIS PERIOD WILL SUPPORT
SEASONABLE TEMPERATURES ACROSS SOUTHERN NEW ENGLAND.

* MAINLY DRY WEATHER THIS PERIOD WITH THE GREATEST CHANCE OF SHOWERS
AND TSTMS AROUND THE THU TIME-FRAME.

MON NIGHT...
ANY EARLY EVENING CONVECTION WILL DISSIPATE AND MOVE OFFSHORE BY
LATE EVENING GIVEN LACK OF DEEP LAYER SHEAR AND AS BOUNDARY LAYER
COOLS.

TUESDAY...
SHOULD BE A NICE DAY AS SHORT WAVE TROF EXITS EASTERN NEW ENGLAND
DURING THE MORNING HOURS WITH SHORT WAVE RIDGING AND MUCH LOWER
THETA-E AIRMASS TO FOLLOW FOR THE AFTERNOON. WILL HAVE TO WATCH
POSSIBLE MCS TUE NIGHT BUT CURRENT INDICATIONS ARE FOR ANY TSTM
COMPLEX TO TRACK ACROSS NORTHERN NEW ENGLAND.

WEDNESDAY...
DRY WEATHER SHOULD HOLD ON AS MEAN MID LEVEL TROF REMAINS WELL TO
THE WEST ACROSS THE GREAT LAKES. SEASONABLY WARM TEMPERATURES
EXPECTED.

THU...
GOOD MODEL AGREEMENT THAT NEXT CHANCE FOR SHOWERS/TSTMS ARRIVES
AROUND THE THU TIME-FRAME AS SHORT WAVE TROF AND ATTENDING SURFACE
FRONT ENTER SOUTHERN NEW ENGLAND. WARM AND MORE HUMID AIRMASS
ADVECTS INTO THE REGION AHEAD OF THE FRONT.

FRI/SAT...
TREND FOR DRIER AND LESS HUMID WEATHER AS POST FRONTAL AIRMASS
OVERSPREADS SOUTHERN NEW ENGLAND BEHIND DEPARTING FRONT THU. HOWEVER
THE 00Z OPERATIONAL GFS SUGGEST SHOWERS COULD LINGER INTO FRI AS SFC
WAVE DEVELOPMENT DELAYS THE FRONTS DEPARTURE FROM THE REGION UNTIL
LATER FRI OR EARLY SAT. ALTHOUGH THE REMAINDER OF THE GUIDANCE
INCLUDING THE 12Z GEFS AND ECENS ALL SUGGEST NO FRONTAL WAVE OR A
MORE SOUTHWARD FRONTAL POSITION BY FRI. THEREFORE WILL LEAN TOWARD A
DRY FORECAST FOR FRI...WHICH IS CONSISTENT WITH OUR PREVIOUS
FORECAST.

&&

.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MODERATE...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

THIS AFTERNOON...MEDIUM TO HIGH CONFIDENCE. MAINLY MVFR CONDITIONS
EXPECTED IN CLOUD COVER AND SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS. THE SHOWERS AND STORMS WILL MOVE THROUGH SOUTHERN
NH AND CENTRAL MA LATE THIS MORNING AND EARLY AFTERNOON...REACHING
THE COASTAL PLAIN IN THE MID TO LATE AFTERNOON. A MORE SIGNIFICANT
AREA OF THUNDERSTORMS FROM ALBANY TO NORTHERN NJ WILL MOVE INTO
THE BERKSHIRES EARLY THIS AFTERNOON AND MAY THREATEN BAF/CEF/BDL
AIRPORTS DURING THE AFTERNOON AND EVENING HOURS...WITH IFR VSBYS
CONDITIONS IN VERY HEAVY RAINFALL.

TONIGHT...MEDIUM TO HIGH CONFIDENCE. MVFR/IFR CONDITIONS IN
SHOWERS AND THUNDERSTORMS EARLY AND DEVELOPING FOG LATER IN THE
EVENING. SOME OF THE FOG COULD BECOME LOCALLY DENSE IN THE
TYPICALLY PRONE LOCATIONS.

MONDAY...MEDIUM TO HIGH CONFIDENCE. MAINLY VFR. BRIEF PERIOD OF
MVFR/IFR POSSIBLE IN AFTN -SHRA/TSRA.

KBOS TERMINAL...MEDIUM TO HIGH CONFIDENCE IN VFR CONDITIONS
WITH MID CLOUDS THROUGH MID AFTERNOON...LOWERING TO MVFR IN
SHOWERS AND TSTMS DURING THE AFTERNOON/EVENING HOURS. BRIEF IFR
CONDITIONS ARE POSSIBLE IN HEAVIER SHOWERS AND THUNDERSTORMS.
LOW CONFIDENCE IN DEVELOPMENT OF IFR CONDITIONS AFTER 02Z WITH LOW
CLOUDS FOG AND SCATTERED TSTMS.

OUTLOOK...MONDAY NIGHT THROUGH THURSDAY...

MONDAY NIGHT...MVFR POSSIBLE IN SCATTERED EVENING SHOWERS AND TSTMS.
IMPROVING WEATHER OVERNIGHT WITH VFR POSSIBLE. SOUTHWEST WINDS SHIFT
TO NORTHWEST AS COLD FRONT MOVES ACROSS THE AREA. MODERATE TO HIGH
CONFIDENCE.

TUESDAY-WEDNESDAY...PATCHY IFR IN LATE NIGHT-EARLY MORNING FOG.
OTHERWISE VFR.  HIGH CONFIDENCE.

THURSDAY...FORECAST CONFIDENCE DECREASES WITH ANOTHER COLD FRONT
APPROACHING THE REGION. MVFR/IFR POSSIBLE IN SHOWERS/TSTMS.

&&

.MARINE...
OVERALL SEAS WILL REMAIN BELOW 5 FEET...THOUGH SEAS NEAR 5 FEET ON
THE OUTER WATERS SOUTHEAST OF NANTUCKET FOR AN HOUR OR TWO ON
MONDAY. WINDS NEAR SHORE GUST 20 TO 25 KTS FOR A PERIOD THIS
AFTERNOON. SHOWERS AND THUNDERSTORMS MAY IMPACT THE WATERS LATE
THIS AFTERNOON AND EVENING...THEN AREAS OF FOG WILL DEVELOP
OVERNIGHT TONIGHT.

OUTLOOK...MONDAY NIGHT THROUGH THURSDAY...

MONDAY NIGHT...MVFR POSSIBLE IN SCATTERED EVENING SHOWERS AND TSTMS.
IMPROVING WEATHER OVERNIGHT WITH VFR POSSIBLE. SOUTHWEST WINDS SHIFT
TO NORTHWEST AS COLD FRONT MOVES ACROSS THE AREA. MODERATE TO HIGH
CONFIDENCE.

TUESDAY-WEDNESDAY...PATCHY IFR IN LATE NIGHT-EARLY MORNING FOG.
OTHERWISE VFR.  HIGH CONFIDENCE.

THURSDAY...FORECAST CONFIDENCE DECREASES WITH ANOTHER COLD FRONT
APPROACHING THE REGION. MVFR/IFR POSSIBLE IN SHOWERS/TSTMS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...NOCERA/GAF
NEAR TERM...GAF
SHORT TERM...RLG/GAF
LONG TERM...NOCERA
AVIATION...NOCERA/GAF
MARINE...NOCERA/RLG/GAF
Hazardous weather outlook, Jul 3, 3:56 AM EDT, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
356 AM EDT SUN JUL 3 2011

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-040800-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
356 AM EDT SUN JUL 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS
SOUTHERN NEW ENGLAND TODAY AND THIS EVENING. WHILE A WIDESPREAD
SEVERE WEATHER OUTBREAK IS NOT EXPECTED...A FEW STRONG TO SEVERE
THUNDERSTORMS ARE POSSIBLE MAINLY DURING THE AFTERNOON AND EVENING
HOURS. THE MAIN THREATS WOULD BE ISOLATED STRONG TO DAMAGING WIND
GUSTS.

THE MAIN CONCERN WILL BE THE POTENTIAL FOR TORRENTIAL RAINFALL AND
THE LIKELIHOOD FOR LOCALIZED FLOODING WITH THE STRONGER STORMS. THIS
WILL LIKELY REQUIRE THE ISSUANCE OF SHORT FUSED FLOOD ADVISORIES.
THERE ALSO IS A LOW PROBABILITY OF MORE SERIOUS ISOLATED POCKETS
OF FLASH FLOODING MAINLY THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-040800-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
356 AM EDT SUN JUL 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

STRONG THUNDERSTORMS MAY RESULT IN ISOLATED STRONG WIND GUSTS LATE
THIS AFTERNOON AND ESPECIALLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 3, 10:25 AM EDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1025 AM EDT SUN JUL 3 2011

MAZ002>004-008-010-NHZ011-015-031515-
CHESHIRE NH-EASTERN FRANKLIN MA-EASTERN HAMPSHIRE MA-NORTHERN
WORCESTER MA-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN FRANKLIN
MA-WESTERN HAMPSHIRE MA-
1025 AM EDT SUN JUL 3 2011

...SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN IN SOUTHWEST
NEW HAMPSHIRE AND NORTHERN MASSACHUSETTS...

AT 1020 AM EDT A LINE OF SHOWERS AND THUNDERSTORMS...WITH LOCALLY
HEAVY DOWNPOURS...STRETCHED FROM NEAR BELLOWS FALLS VERMONT
SOUTHWARD TO BRATTLEBORO...AND SOUTHWESTWARD TO CHARLEMONT IN
FRANKLIN COUNTY MASSACHUSETTS. THE LINE WAS MOVING TO THE SOUTHEAST
AT 25 MPH AND WILL BE AFFECTING MUCH OF CHESHIRE COUNTY NEW
HAMPSHIRE...EASTERN FRANKLIN COUNTY AND NORTHERN WORCESTER COUNTY IN
MASSACHUSETTS THROUGH 1130 AM.

* SOME LOCATIONS AFFECTED INCLUDE...KEENE...SWANZEY...WINCHESTER...
  GREENFIELD...AND WENDELL...AND ATHOL.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4314 7217 4313 7205 4316 7202 4308 7183
      4258 7223 4229 7233 4247 7285 4274 7277
      4273 7246 4276 7252 4288 7256 4292 7253
      4295 7254 4301 7245 4305 7247 4311 7244
      4316 7246 4314 7238 4316 7238 4319 7216

FIELD
Special weather statement, Jul 3, 11:54 AM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1154 AM EDT SUN JUL 3 2011

CTZ002-003-MAZ009-011-031645-
EASTERN HAMPDEN MA-HARTFORD CT-TOLLAND CT-WESTERN HAMPDEN MA-
1154 AM EDT SUN JUL 3 2011

AT 1148 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED SHOWERS AND THUNDERSTORMS IN WESTERN MASSACHUSETTS
PRODUCING HEAVY RAIN.  ONE WAS LOCATED NEAR BLANDFORD AND A SECOND
WAS NEAR SOUTHWICK. THE SHOWERS AND THUNDERSTORMS WERE MOVING
SOUTHEAST TOWARD CONNECTICUT AT 25 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...BLANDFORD...TOLLAND...
  GRANVILLE...SOUTHWICK...GRANBY...WINDSOR LOCKS...WINDSOR...WEST
  HARTFORD...SUFFIELD...SOUTH WINDSOR...SIMSBURY...ROCKVILLE...
  HARTFORD...ENFIELD...ELLINGTON...EAST WINDSOR...EAST GRANBY AND
  BLOOMFIELD.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

&&

LAT...LON 4215 7304 4218 7303 4224 7293 4186 7239
      4171 7272 4194 7291 4197 7290 4197 7293
      4215 7308

WTB
Special weather statement, Jul 3, 1:39 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
139 PM EDT SUN JUL 3 2011

CTZ002-003-031830-
HARTFORD CT-TOLLAND CT-
139 PM EDT SUN JUL 3 2011

AT 133 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING THUNDERSTORM CAPABLE OF PRODUCING LOCALLY HEAVY DOWNPOURS
AND FREQUENT LIGHTNING.  THE THUNDERSTORM WAS OVER EAST WINDSOR...OR
ABOUT 5 MILES NORTHWEST OF VERNON...MOVING SOUTHEAST AT 15 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...ROCKVILLE...MANCHESTER...
  VERNON...BOLTON...STORRS...HEBRON...COVENTRY AND ANDOVER.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4180 7221 4163 7238 4183 7268 4194 7259

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 10:25 AM EDTSpecial Weather StatementBOXFranklin50 min
Jul 3, 3:33 PM EDTSpecial Weather StatementBOXBristol57 min
Jul 3, 2:42 PM EDTSpecial Weather StatementBOXKent63 min
Jul 3, 3:22 PM EDTSpecial Weather StatementBOXBristol53 min
Jul 3, 11:54 AM EDTSpecial Weather StatementBOX51 min

Nearby

Special Weather Statements in Connecticut, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.